Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
xmrmckenziex

Help Please - Tertinoin

Recommended Posts

Ok I was wondering if anyone could help possibly with my situation

I'll certainly try to explain as much as possible so you get the jist.

I'm 17 and i developed acne when i was 14. At first it was pretty terrible, and that went on for a couple of months. So I tried over the counter stuff almost every brand you could think of nothing really worked. And then I got proactiv when i was 15. And i will admit it cleared my face up a lot, but i got stuck in a cycle of clearing up and then breaking out and then clearing up and breaking out. But i totally just destroyed my face (irritated the hell out of it) i would go all out with the cleanser all out with the lotion ( i didnt use the toner becuase it made me break out so i used salicyclic acid instead which actually worked really well). And my face never hurt that much but it did get awfully dry (i rarely used mosterizer) and i started to develop wrinkles (at 17!!!). So i went to my dermatoglist about 2 months ago and all he perscribed was doxycycline. Now i stayed on the proactiv against his wishes, and i continued to break out. So i went to him again and he perscribed Tretinoin 0.025 %and a BP wash to use in the morning with some Cetaphil mosterizuer

So again i was sceptical but i thought ok lets try this out. I'm 5 days in - No Proactiv, No Salicyclic Acid astrigent, and I am hating it! My face feels healthier, it really does Im not dry its not uncomfortable those lines in my face along with dry flaky skin all thats gone becuase im not killing my face. But im breaking out like crazy, and i dont think that the Tretinoin is working. I dont feel anything when i put it on, I havent gotten dry at all, my face doesnt feel different than what i said before. And im breaking out like crazy but i dont know if its becuase of the medication or just becuase Proactiv was keeping my face on life support.

So what do you guys think, anyone been in this situation? Are there any other medications OTC i can use to help out maybe, should i stick with the medication, should i ask for a higher concentration, am i using too much? (Im using a little more than what it says too, and Im only using it nightly like I've been told) Should i use the BP lotion Proactiv uses in the morning? Anyone have any advice becuase I'm becoming a skeptic of this medication =(.

Oh. And my skin seems oily as hell too, Ive never seen it like this.

Share this post


Link to post
Share on other sites

if you are going to use a topical like Tretinoin you have to be patient. there is usually an initial breakout a few weeks in when the Tretinoin "purges" your pores. It will take 3-4 months, and you will most likely be very happy with the results. make sure you listen to application directions, putting on too much is harmful.

Share this post


Link to post
Share on other sites

tretinoin is the same thing as retin a. it will take at least a month or two to see results with it, and you are probably having an IB. make sure you use the amount your doctor told you to, and only use it at night. retin a actually changes your skin, unlike BP. it will unclog your pores and make your skin renew itself at a faster rate, it is a good medication but you have to be patient with it and consistant because it will take a while to see any real results. it took me 3 months and after that my skin was much smoother and i was breaking out much less.

are you still on doxy?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×